MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. PCEA ASV YELLOW MICROBORE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. PCEA ASV YELLOW MICROBORE; INTRAVASCULAR ADMINISTRATION SET
Model Number 30893-07
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that a pcea asv yellow microbore leaked during use.The following was reported by the initial reporter: "it was reported that epidural tubing (syringe tubing) was found to be leaking just above the luer lock (where the second piece is that twists around).Verbatim: hi xxx, i need to enter a product defect complaint with you.I have received 4 midas reports regarding leaking epidural tubing over the past 3 weeks.Initially i thought it was a one off occurrence but that does not seem to be the case after the last events that were entered over the past couple of days (see email below with details from pharmacy) i have the products to send back for review in my office.Product is carefusion item 3089307 ¿ sounds like is coming from multiple lots, the only lot info i have been provided are lot #¿s (10) 19025228 and (10) 18126639 here are the occurrences: midas event event date event comments 20-5462, (b)(6) 20, epidural tubing (syringe tubing) was found to be leaking just above the luer lock (where the second piece is that twists around).20-5490 (b)(6) 20 epidural pca (syringe) tubing noted to be leaking when bed was discovered to be wet.Leaking visible from the tubing attached to syringe, not bifuse or actual epidural.Site of leaking marked on tubing and sent to xxx for evaluation.Pain team called.This tubing was also changed on night shift 10/25-26 due to leaking as well.Tubing removed since pca was not being used at this time.20-5897 (b)(6) 20 epidural tubings keep leaking.We have two of them here that leaked at the distal end.Pharmacy said they tried 6 different ones that all leaked, tried different lot numbers etc.They finally found one that is not leaking at this time.Patient went for an extended period of time without his epidural medication due to this problem.Pain team md is aware.The 2 tubings we have are being sent to material services.Pharmacy states their management is also aware of the problem.20-5896 (b)(6) 20 pt.Arrived from or with epidural in place, syringe on tubing to give bolus doses by anesthesia as needed.Separate epidural tubing set up at bedside but not attached.Anesthesia mds noticed epidural tubing leaking before attaching to patient (this tubing was set up by or pharmacist xxx, who said that other tubing had leaked today).Tubing discarded and product wasted.New set up ordered from pharmacy (central as or pharmacy closed).On arrival, pharmacy new tubing hooked to patient and working well.Patient transferred to floor.On arrival to floor new tubing noted to be leaking only from pcea tubing.Pharmacy made aware, md xxxx made aware, west 9 rn and charge nurse made aware.Tubing and syringe discarded.Md xxxxxx updated again.She will continue to monitor along with floor rn.Can you send me call tags to return the product that i have? we also need to know what other product we can use in place of this tubing ¿ what options do we have and can you send us some to trial while we all work to figure out what happening with the original tubing? thanks xxx".
 
Event or Problem Description
It was reported that a pcea asv yellow microbore leaked during use.The following was reported by the initial reporter: "it was reported that epidural tubing (syringe tubing) was found to be leaking just above the luer lock (where the second piece is that twists around).Verbatim: hi xxx, i need to enter a product defect complaint with you.I have received 4 midas reports regarding leaking epidural tubing over the past 3 weeks.Initially i thought it was a one off occurrence but that does not seem to be the case after the last events that were entered over the past couple of days (see email below with details from pharmacy) i have the products to send back for review in my office.Product is carefusion item 3089307 ¿ sounds like is coming from multiple lots, the only lot info i have been provided are lot #¿s (10) 19025228 and (10) 18126639 here are the occurrences: midas event date event comments 20-5462 (b)(6) 2020 epidural tubing (syringe tubing) was found to be leaking just above the luer lock (where the second piece is that twists around).20-5490 (b)(6) 2020 epidural pca (syringe) tubing noted to be leaking when bed was discovered to be wet.Leaking visible from the tubing attached to syringe, not bifuse or actual epidural.Site of leaking marked on tubing and sent to xxx for evaluation.Pain team called.This tubing was also changed on night shift 10/25-26 due to leaking as well.Tubing removed since pca was not being used at this time.20-5897 (b)(6) 2020 epidural tubings keep leaking.We have two of them here that leaked at the distal end.Pharmacy said they tried 6 different ones that all leaked, tried different lot numbers etc.They finally found one that is not leaking at this time.Patient went for an extended period of time without his epidural medication due to this problem.Pain team md is aware.The 2 tubings we have are being sent to material services.Pharmacy states their management is also aware of the problem.20-5896 (b)(6) 2020 pt.Arrived from or with epidural in place, syringe on tubing to give bolus doses by anesthesia as needed.Separate epidural tubing set up at bedside but not attached.Anesthesia mds noticed epidural tubing leaking before attaching to patient (this tubing was set up by or pharmacist xxx, who said that other tubing had leaked today).Tubing discarded and product wasted.New set up ordered from pharmacy (central as or pharmacy closed).On arrival, pharmacy new tubing hooked to patient and working well.Patient transferred to floor.On arrival to floor new tubing noted to be leaking only from pcea tubing.Pharmacy made aware, md xxxx made aware, west 9 rn and charge nurse made aware.Tubing and syringe discarded.Md xxxxxx updated again.She will continue to monitor along with floor rn.Can you send me call tags to return the product that i have? we also need to know what other product we can use in place of this tubing ¿ what options do we have and can you send us some to trial while we all work to figure out what happening with the original tubing? thanks xxx".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 11/24/2020.H.6.Investigation: customer reported a leak near the luer, and returned the affected sample.The sample was tested submerged in a tub of water and pressurized with air.Bubbles were observed from the luer collar where tubing is inserted, and the leak was verified.A trend for the yellow tubing leak issue has been identified for this product line.Capa#1446740 was initiated.As part of the action plan, changes to the sterilization process are being implemented.A device history record review for model 30893-07 lot number 19025228 was performed.There was a quality notification - 200303047 - issued for the failure mode reported by the customer during the production build of this set for "leaks on pcea".A device history record review for model 30893-07 lot number 18126639 was performed.There was a quality notification - 200306782 - issued for the failure mode reported by the customer during the production build of this set for "leaks on pcea".A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of leakage with lot #19025228 regarding item #30893-07.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of leakage with lot #18126639 regarding item #30893-07.H3 other text : see h.10.

Brand Name
PCEA ASV YELLOW MICROBORE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key11032732
Report Number9616066-2020-20577
Device Sequence Number19148597
Product Code FPA
UDI-Device Identifier50885403460232
UDI-Public50885403460232
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30893-07
Device Catalogue Number30893-07
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1